MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PREP IM ENCHANCE TOTAL HIP KIT; CEMENT OBTURATOR

SMITH & NEPHEW, INC. PREP IM ENCHANCE TOTAL HIP KIT; CEMENT OBTURATOR
Catalog Number 121010
Medical Device Problem Codes Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the medical device packaging of three (3) prep im enchance total hip kit was found damaged in its storage box, with the double packaging broken and therefore unusable.As this was noticed in a non-surgical environment, there was no patient involved.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Results of investigation: the associated devices packages were returned and evaluated.A visual inspection of the returned kits reveal damage to the packaging.A review made by the quality engineering team concluded that a single root cause could not be determined.However, this issue is not a systemic error, since it would have been caused by either a manual operations process or a post manufacturing handling error.Therefore, there is no reason to believe other parts are affected outside of the parts contained within this complaint event.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.A review of complaint history revealed similar events for the listed devices over 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.According to the packaging sequence, the component should be place in the appropriate cavities in inner tray, seal tyvek lid to inner tray and fold peel flap under flange, the inner tray should be place into outer tray and seal.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PREP IM ENCHANCE TOTAL HIP KIT
Common Device Name
CEMENT OBTURATOR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17986142
Report Number1020279-2023-02027
Device Sequence Number8167043
Product Code LZN
UDI-Device Identifier03596010457127
UDI-Public03596010457127
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K791125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121010
Device Lot Number22LSM0619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown